MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-25A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2018, a 25mm trifecta gt valve was implanted during an aortic valve implantation.On an unknown date, a 31mm epic valve was implanted during a mitral valve implantation.In (b)(6) 2024, the patient was hospitalized due to heart failure, aortic regurgitation, and mitral regurgitation.On (b)(6) 2024, the trifecta valve was explanted as there were two torn cusps.The trifecta valve was replaced with a 25mm non-abbott aortic valve.On the same date, the epic valve was explanted as the leaflet had wrinkles and was not able to properly maintain coaptation.The epic valve had regurgitation due to wrinkles on the leaflet.The epic valve was replaced with a 31mm non-abbott mitral valve.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Explant due to heart failure, aortic regurgitation, mitral regurgitation and leaflet tear was reported.The investigation found that there were tears on all leaflets but there was no inflammation or calcifications.The sewing cuff was intact and there was essentially no pannus formation.There were mild degenerative changes to the leaflet tissue in leaflet 3 including a denatured appearance of the collagen at the tear site.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.In the absence of any calcification or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did demonstrate mild degenerative changes including a denatured appearance to the collagen at the tear site, which could have contributed to the formation of the tear.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19666499
Report Number2135147-2024-03230
Device Sequence Number12468172
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public(01)05415067018236(17)220417(10)6443439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Catalogue NumberTFGT-25A
Device Lot Number6443439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight69 KG